U.S. doctors online nowAsk doctors free
MA
A 29-year-old member asked:

My stool has been looking like small pebbles of white pellets. am a new uc patient (dx in july) on asacol (mesalamine). some brbpr, but not as much as before.?

2 doctor answers2 doctors weighed in
Dr. Soroosh Armandi
Anti-Aging Medicine 16 years experience
You need to see gi: Your uc is flaring up. Asacol (mesalamine) may not be effective by itself or you may need a different regimen. See a GI doc, preferably someone with uc experience.
Dr. Arthur Heller
Gastroenterology 43 years experience
Pellets in stool?: Could be Asacol (mesalamine) pellets after breakdown of capsule in lower bowel (colon). Sounds like improvement re: bleeding (inflammation). Should have follow up with md, since it has been 6 months on meds; may need to adjust them.
Dr. Arthur Heller
Gastroenterology 43 years experience
Provided original answer
Talk to your doc. Increasing dose higher than what you have been taking sometimes helps. Rectal mesalamine in addition to oral works better than either i=one alone.
Mar 4, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.